Alert archive / Mississippi / Flash Flood Warnings in 2013
Flash Flood Warning 46, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Mar 23, 2013, 10:21 PM CDT for 6 counties in Mississippi. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2013, 10:21 PM CDT (03:21 UTC)
- Expired
- Mar 24, 2013, 12:15 AM CDT
- In force
- 114 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, MS, Grenada County, MS, Holmes County, MS, Humphreys County, MS, Leflore County, MS, Sunflower County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 142 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 3.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 403 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
393
WGUS54 KJAN 240321
FFWJAN
MSC015-043-051-053-083-133-240515-
/O.NEW.KJAN.FF.W.0046.130324T0321Z-130324T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1021 PM CDT SAT MAR 23 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HOLMES COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...THORNTON...DURANT...
HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF BELZONI...
CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF BLACK HAWK...
GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF GRENADA...
LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...ITTA BENA...GREENWOOD...
SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...PARCHMAN...RULEVILLE...MOORHEAD...
INDIANOLA...DREW...
* UNTIL 1215 AM CDT
* AT 1018 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM
BEW SPRINGS TO MIDNIGHT...OR ALONG A LINE EXTENDING FROM GRENADA
TO NEAR HOLLANDALE...MOVING WEST AT 30 MPH. ESTIMATED RADAR
RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE
OCCURRED IN THE PAST THREE HOURS. IN ADDITIONAL...TWO TO THREE
INCHES OF RAIN FELL ACROSS THE AREA YESTERDAY...SO SOME AREAS
HAVE RECEIVED THREE TO FIVE INCHES OVER THE PAST 24 HOURS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
AVALON...ISOLA...LEFLORE...HOLCOMB...MONEY...INVERNESS...
SUNNYSIDE...SUNFLOWER...MINTER CITY...BLAINE AND ROME
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
THREE HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3397 9044 3382 9044 3378 9017 3382 9013
3383 8994 3391 8992 3386 8950 3369 8951
3367 8978 3342 8978 3340 8965 3329 8965
3291 8992 3302 9034 3293 9045 3293 9066
3332 9076 3399 9065
$$
71 follow-up statement
269
WGUS74 KJAN 240414
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1114 PM CDT SAT MAR 23 2013
MSC015-043-051-053-083-133-240515-
/O.CON.KJAN.FF.W.0046.000000T0000Z-130324T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUNFLOWER MS-LEFLORE MS-HUMPHREYS MS-HOLMES MS-GRENADA MS-CARROLL MS-
1114 PM CDT SAT MAR 23 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR
CARROLL...GRENADA...HOLMES...HUMPHREYS...LEFLORE AND SUNFLOWER
COUNTIES...
AT 1114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING
FROM BEW SPRINGS TO MIDNIGHT...OR ALONG A LINE EXTENDING FROM GRENADA
TO 10 MILES SOUTHWEST OF BELZONI. THE STORMS WERE NEARLY STATIONARY.
ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE
INCHES...HAVE OCCURRED IN THE PAST THREE HOURS.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HOLCOMB...LEFLORE...AVALON...MINTER CITY...SUNNYSIDE...MONEY...
QUITO...SWIFTOWN...BLAINE...ROME...PARCHMAN...SUNFLOWER...
RULEVILLE...MOORHEAD...ITTA BENA...ISOLA...INVERNESS...INDIANOLA...
GREENWOOD AND DREW
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR WITH AN ADDITIONAL ONE TO TWO INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3397 9044 3382 9044 3378 9017 3382 9013
3383 8994 3391 8992 3386 8950 3369 8951
3367 8978 3342 8978 3340 8965 3329 8965
3291 8992 3302 9034 3293 9045 3293 9066
3332 9076 3399 9065
$$
JCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 23, 4:10 PM CDT, 6 hours 11 minutes earlier.
Area forecast discussion, Mar 23, 4:10 PM CDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
410 PM CDT SAT MAR 23 2013
...SEVERE STORMS POSSIBLE THIS EVENING...
.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...OVERALL...IT HAS BEEN
QUIETER THIS AFTERNOON THAN EARLIER EXPECTED BUT SEVERE STORMS STILL
REMAIN POSSIBLE GOING INTO THIS EVENING. AN AXIS OF MID 70 DEGREE
TEMPERATURES AND LOWER 60 DEW POINTS WAS NOTED FROM THE SOUTHWEST
ZONES NORTHEAST INTO THE CENTRAL PORTIONS OF THE AREA BUT THE STOUT
CAP ON THE 12Z JAN SOUNDING WEAKENED AS NOTED ON THE 18Z JAN
SOUNDING BUT...HAS STILL INHIBITED CONVECTION THROUGH MID AFTERNOON.
THE EXCEPTIONS HAVE BEEN IN THE FAR NORTHWEST AND SOUTHEAST WHERE A
FEW ELEVATED STORMS HAVE OCCURRED. WATER VAPOR IMAGERY/RUC ANALYSIS
SHOWED THE CLOSED UPPER LEVEL LOW OVER NORTHERN NEW MEXICO WHILE THE
MAIN ASSOCIATED SURFACE LOW WAS NOTED OVER THE TEXAS PANHANDLE. THIS
SYSTEM WILL CONTINUE TO SWING EAST TONIGHT. MODELS INSIST THAT A
SECONDARY SURFACE LOW WILL DEVELOP NEAR THE TEXAS/LOUISIANA COAST
AND TRACK ENE ACROSS THE SOUTHERN PORTIONS OF OUR CWA TONIGHT. THERE
HAS BEEN DIFFERENCES IN HOW FAR NORTH THIS LOW WOULD GET AND TIMING
ISSUES BUT THIS LOW APPEARS TO REMAIN TOO BROAD AND WEAK TO GET
CONVECTION GOING THIS AFTERNOON IN OUR CWA. TONIGHT AS THE MAIN
SYSTEM DRAWS CLOSER AND THE WEAK SURFACE LOW MOVES INTO OUR SOUTHERN
ZONES WIDESPREAD CONVECTION IS EXPECTED TO DEVELOP OVER OUR AREA.
CONSIDERING OUR AIRMASS...PARAMETERS STILL LOOK FAVORABLE FOR LARGE
HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN ACROSS MUCH OF THE CWA.
THE THREAT FOR TORNADOES LOOKS TO REMAIN ALONG AND SOUTHEAST OF THE
TRACK OF THE WEAK SURFACE LOW. MODEL CONSENSUS SUGGESTS THIS AREA
MAY BE ALONG AND SOUTH OF A LINE FROM BROOKHAVEN TO MERIDIAN THIS
EVENING. SEVERAL INCHES OF RAIN FELL ACROSS AND JUST SOUTH OF THE
HIGHWAY 82 CORRIDOR SINCE EARLY FRIDAY AND ADDITIONAL TWO TO THREE
INCHES OF RAIN IS POSSIBLE OVER THE SAME AREA TONIGHT. HAVE ISSUED A
FLASH FLOOD WATCH FOR THE AREA ALONG AND NORTH OF INTERSTATE 20. THE
MAIN SEVERE THREAT IS EXPECTED TO END TONIGHT FROM THE SOUTHWEST AS
THE WEAK SURFACE LOW MOVES EAST INTO ALABAMA AFTER MIDNIGHT. SUNDAY
MORNING THE THE CLOSED UPPER LOW WILL MOVE OVER THE NE ARKANSAS AND
THE ASSOCIATED STRONGER SURFACE LOW OVER WESTERN TENNESSEE. THIS
WILL BRING A STRONG COLD FRONT ACROSS OUR CWA. MODELS SHOW A TIGHT
PRESSURE GRADIENT AND MIX DOWN STRONG GUSTY WINDS. THIS HAS PROMPTED
A WIND ADVISORY FOR THE WHOLE AREA SUNDAY. ALTHOUGH TEMPERATURES
WILL NOT BE THAT MUCH COOLER IN OUR NORTH THAN TODAY...MUCH DRIER
AIR WILL FILTER INTO THE REGION. THE WINDS WILL SUBSIDE SUNDAY
EVENING AND MUCH COOLER THAN NORMAL MORNING LOWS ARE EXPECTED FOR
THE START OF THE WORK WEEK. MOST SITES WILL BOTTOM OUT NEAR
FREEZING. ANOTHER NORTHERN STREAM SHORTWAVE WILL SWING ACROSS THE
MID MISSISSIPPI VALLEY MONDAY AND OVER THE OHIO VALLEY BY TUESDAY
MORNING. THIS WILL MAINTAIN UPPER TROUGHING OVER OUR REGION THROUGH
THE SHORT TERM AND EVEN COOLER TEMPERATURES MONDAY AND MONDAY NIGHT.
WITH SURFACE HIGH PRESSURE CENTERED JUST TO OUR WEST HELPING TO
DECOUPLE THE WINDS MONDAY NIGHT. A LITTLE STRONGER RADIATIONAL
COOLING IS EXPECTED LEADING TO MORNING LOWS BELOW FREEZING AT MOST
SITES BY TUESDAY MORNING. /22/
.LONG TERM...THINGS QUIET DOWN IN THE LONG TERM AS STRONG HIGH
PRESSURE BUILDS OVER THE AREA ALONG WITH NORTHWEST FLOW ALOFT. THE
SURFACE HIGH WILL MOVE OVER THE AREA BY TUESDAY NIGHT AND THIS WILL
ALLOW FOR THE WINDS TO BECOME CALM WITH STRONG RADIATIONAL COOLING
EXPECTED. LOWS WILL FALL TO AROUND 30 DEGREES.
THE SURFACE HIGH WILL BEGIN TO SHIFT TO THE EAST OF THE AREA ON
WEDNESDAY AND WITH SLIGHTLY WARMER HIGH TEMPS AROUND 60 UNDER
CONTINUED MAINLY CLEAR SKIES. THE SURFACE HIGH WILL SHIFT EAST BY
THURSDAY AND THIS WILL ALLOW SOUTHERLY FLOW AND WARMER TEMPS TO
PREVAIL ACROSS THE AREA. MOISTURE WILL INCREASE ACROSS THE AREA ON
FRIDAY WITH INCREASING CHANCES FOR SHOWERS FRIDAY NIGHT AND SATURDAY
ALONG WITH WARMER TEMPERATURES. STUCK PRETTY CLOSE TO GUIDANCE TEMPS
THROUGH THE PERIOD...BUT DID CUT BELOW GUIDANCE LOWS A BIT IN THE
USUAL COOLER LOCATIONS MONDAY AND TUESDAY NIGHT./15/
&&
.AVIATION...SHOWERS AND STRONG THUNDERSTORMS WAS SCATTERED ACROSS
THE REGION AT MIDAFTERNOON. OTHERWISE IFR/MVFR CIGS WAS NOTED ACROSS
THE REGION. EXPECT THESE CONDITIONS TO CONTINUE AS ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS COMES IN FOR THIS EVENING AS A STRONG
STORM SYSTEM MOVES ACROSS THE REGION. WINDS WILL BE VARIABLE AT 5 TO
10 KNOTS WITH HIGHER GUSTS NEAR STRONG STORMS FOR THIS AFTERNOON AND
TONIGHT. SOME LARGE HAIL WILL ALSO BE POSSIBLE. WILL PUT IN TAFS
WHEN HAIL BECOMES IMMINENT IN THE SHORT TERM(A FEW HOURS IN
ADVANCE). IT WILL BE WINDY AND DRY ESP AROUND THE DELTA REGION FOR
SUNDAY FROM THE NORTHWEST AT 15 TO 25 KNOTS./17/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 56 65 34 55 / 98 12 5 6
MERIDIAN 58 68 33 58 / 100 23 7 9
VICKSBURG 53 64 34 55 / 90 9 5 5
HATTIESBURG 66 72 35 59 / 74 9 5 4
NATCHEZ 55 63 33 55 / 74 7 5 4
GREENVILLE 53 55 32 52 / 97 22 7 5
GREENWOOD 53 60 31 52 / 100 25 8 7
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 1 AM CDT SUNDAY FOR MSZ018-019-025>052.
WIND ADVISORY FROM 10 AM TO 7 PM CDT SUNDAY FOR MSZ018-019-
025>066-072>074.
LA...FLASH FLOOD WATCH UNTIL 1 AM CDT SUNDAY FOR LAZ007>009-015-016.
WIND ADVISORY FROM 10 AM TO 7 PM CDT SUNDAY FOR LAZ007>009-015-
016-023>026.
AR...FLASH FLOOD WATCH UNTIL 1 AM CDT SUNDAY FOR ARZ074-075.
WIND ADVISORY FROM 10 AM TO 7 PM CDT SUNDAY FOR ARZ074-075.
&&
22/17/17Hazardous weather outlook, Mar 23, 3:23 PM CDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 323 PM CDT SAT MAR 23 2013 LAZ023>026-MSZ053>066-072>074-242030- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 323 PM CDT SAT MAR 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST LOUISIANA AND SOUTHERN MISSISSIPPI .DAY ONE...TONIGHT AND SUNDAY SEVERE STORMS ARE POSSIBLE THROUGH THIS EVENING AS A LOW PRESSURE SYSTEM SWINGS ACROSS THE REGION INTO AN UNSTABLE AND SHEARED AIR MASS. THE MOST INTENSE STORMS ARE EXPECTED TO BE CAPABLE OF DAMAGING WIND GUSTS TO AT LEAST 60 MPH AND LARGE HAIL TO THE SIZE OF GOLF BALL SIZE HAIL. AT LEAST A FEW TORNADOES WILL BE POSSIBLE...MAINLY OVER THE SOUTHEAST PORTIONS OF MISSISSIPPI FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY DOWNPOURS ARE ALSO EXPECTED. IN ADDITION PERIODS OF HEAVY RAINFALL IS EXPECTED THROUGH THIS EVENING ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. LOCAL FLOODING WILL BE POSSIBLE...ESPECIALLY IN LOW LYING AREAS AND WHERE DRAINAGE IS POOR. IN ADDITIONS...THERE WILL BE WINDY CONDITIONS WITH NORTHWEST WINDS OF AROUND 25 MPH WITH GUSTS OF AROUND 30 TO 35 MPH. THUS A WIND ADVISORY WILL BE IN EFFECT FROM 10 AM TO 7 PM SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH THIS EVENING. ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>052-241945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- 323 PM CDT SAT MAR 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY SEVERE STORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING AS A LOW PRESSURE SYSTEM SWINGS ACROSS THE REGION INTO AN UNSTABLE AND SHEARED AIR MASS. THE MOST INTENSE STORMS ARE EXPECTED TO BE CAPABLE OF DAMAGING WIND GUSTS TO AT LEAST 60 MPH AND LARGE HAIL TO THE SIZE OF GOLF BALL HAIL SIZE. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY DOWNPOURS ARE ALSO EXPECTED. IN ADDITION...HEAVY RAINFALL IS EXPECTED THROUGH THIS EVENING. RAINFALL RATES WILL LIKELY BE HIGH ENOUGH TO RESULT IN FLASH FLOODING IN A FEW LOCATIONS. SMALL CREEKS...STREAMS AND LOW LYING AREAS CAN EXPECT RISES IN WATER LEVELS. CONSIDERING HEAVY RAIN MANY LOCATIONS RECEIVED YESTERDAY AND LAST NIGHT ACROSS THE REGION A FLASH FLOOD WATCH WILL BE IN EFFECT THROUGH 1 AM. IN ADDITION...THERE WILL BE WINDY CONDITIONS WITH NORTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS OF 35 TO AROUND 40 MPH. THUS A WIND ADVISORY WILL BE IN EFFECT FROM 10 AM TO 7 PM SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH THIS EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 17
In the hours before
Local storm report, Mar 23, 9:16 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
916 PM CDT SAT MAR 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM HAIL PHILADELPHIA 32.77N 89.11W
03/23/2013 E1.75 INCH NESHOBA MS PUBLIC
DIME...QUARTER AND UP TO GOLFBALL SIZE. REPORT VIA SOCIAL
MEDIA.
&&
JCULINLocal storm report, Mar 23, 9:28 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
928 PM CDT SAT MAR 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG YAZOO CITY 32.86N 90.41W
03/23/2013 YAZOO MS EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES DOWN. SNAPPED POWER POLES
ON HIGHWAY 49 NORTHBOUND. TREES ON HOUSES. UPROOTED
TREES.
&&
JCULINLocal storm report, Mar 23, 9:34 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
934 PM CDT SAT MAR 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FLASH FLOOD DERMOTT 33.53N 91.44W
03/23/2013 CHICOT AR EMERGENCY MNGR
MULTIPLE STREETS FLOODED IN DERMOTT
&&
DLLocal storm report, Mar 23, 9:39 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
939 PM CDT SAT MAR 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM HAIL BRANDON 32.28N 90.00W
03/23/2013 E1.00 INCH RANKIN MS TRAINED SPOTTER
IN CROSSGATES
&&
JCULINLocal storm report, Mar 23, 9:52 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
952 PM CDT SAT MAR 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL 2 N BRANDON 32.31N 90.00W
03/23/2013 E0.50 INCH RANKIN MS NWS EMPLOYEE
PEA TO DIME SIZE HAIL
&&
BRYANTSpecial weather statement, Mar 23, 10:16 PM CDT, 5 minutes before
MSZ045-051-240345-
NEWTON MS-NESHOBA MS-
1016 PM CDT SAT MAR 23 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1016 PM CDT SAT MAR 23 2013
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED OVER CONEHATTA AT 1016 PM CDT...MOVING NORTHEAST AT 50
MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTHEASTERN NESHOBA AND NORTHERN NEWTON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3250 8892 3237 8931 3252 8931 3274 8892
3252 8891
TIME...MOT...LOC 0316Z 240DEG 43KT 3246 8922
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 7:05 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Holmes | 55 min |
| Mar 23, 7:12 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Grenada, Montgomery, Oktibbeha, Webster | 48 min |
| Mar 23, 7:21 PM CDT | Special Weather Statement | JAN | Smith | 39 min |
| Mar 23, 7:34 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Leake, Madison, Yazoo | 56 min |
| Mar 23, 7:57 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Lowndes, Oktibbeha, Webster | 48 min |
| Mar 23, 8:20 PM CDT | Special Weather Statement | JAN | Hinds | 30 min |
| Mar 23, 8:32 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Noxubee, Winston | 43 min |
| Mar 23, 8:56 PM CDT | Special Weather Statement | JAN | Hinds | 44 min |
| Mar 23, 9:09 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 66 min |
| Mar 23, 9:10 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 35 min |
| Mar 23, 9:41 PM CDT | Flash Flood Warning | JAN | Bolivar, Washington | 3 hr |
| Mar 23, 9:41 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott | 64 min |
| Mar 23, 10:08 PM CDT | River Flood Warning | JAN | Carroll, Leflore | 37 hr |
| Mar 23, 10:16 PM CDT | Special Weather Statement | JAN | Newton | 29 min |
| Mar 23, 10:47 PM CDT | Special Weather Statement | JAN | Leake, Neshoba | 43 min |
| Mar 23, 10:54 PM CDT | Special Weather Statement | JAN | Issaquena | 31 min |
| Mar 23, 11:56 PM CDT | Special Weather Statement | JAN | Kemper | 29 min |
| Mar 24, 12:32 AM CDT | Special Weather Statement | JAN | Leake | 38 min |
| Mar 24, 12:47 AM CDT | Special Weather Statement | JAN | Noxubee | 38 min |
| Mar 24, 1:11 AM CDT | Special Weather Statement | JAN | Neshoba | 39 min |
| Mar 24, 1:35 AM CDT | Special Weather Statement | JAN | Simpson, Smith | 30 min |
| Mar 24, 1:40 AM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson, Smith | 35 min |
| Mar 24, 2:16 AM CDT | Special Weather Statement | JAN | Jasper | 39 min |
| Mar 24, 2:21 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 54 min |
| Mar 24, 9:08 AM CDT | River Flood Warning | JAN | Neshoba | 5 days |
| Mar 24, 9:10 AM CDT | River Flood Warning | JAN | Leake | 7 days |
| Mar 24, 11:02 AM CDT | River Flood Warning | JAN | Clay | 58 hr |
Nearby
Flash Flood Warnings in Mississippi, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.